MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREW FOR PFNA BLADE; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREW FOR PFNA BLADE; EXTRACTOR
Catalog Number 356.825
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348); Blood Loss (2597); No Code Available (3191)
Date of Event 06/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, an open reduction internal fixation (orif) with japanese proximal femoral nail anti-rotation (pfna) - ii system was applied to surgery for femoral trochanteric fracture.During insertion of a pfna-ii blade, it penetrated the femoral head.The surgeon commented that during the measurement for the blade selection, the end of the protection sleeve was not in contact with the bone.Due to this, the measurement value became longer than the correct one.Thus, the length of the selected blade was longer than the proper length.Also, during the process of hammering, images were not taken continuously, thus, the surgeon did not check the images properly.During the same procedure, the surgeon tried to remove the blade.To do this, the surgeon connected an extraction screw with the blade yet, an extraction screw could not connected properly due to an unknown reason.As a result, the connection portion between an extraction screw and the blade broke while hammering.Thus, the blade could not be removed with an unknown removal device.Then, the blade was removed using another unknown removal device for broken locking compression plates.Then, the nail was removed and another nail was inserted.The event caused excessive bleeding, unnecessary broke of the bone, and risk of infection.The surgery was completed within a 30-minute delay.Patient outcome was unknown.Concomitant device reported: unknown pfna-ii nail (part #: unknown, lot #: unknown, quantity: 1) and impactor for pfna blade (part #: 356.823, lot #: unknown, quantity: 1), unknown hammer (part # unknown, lot # unknown.Quantity 1).This report is for one (1) extraction screw for pfna blade.This is report 2 of 4 for complaint (b)(4).

Brand Name
EXTRACTION SCREW FOR PFNA BLADE
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8741476
Report Number8030965-2019-65834
Device Sequence Number14027459
Product Code HWB
UDI-Device Identifier07611819291324
UDI-Public(01)07611819291324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.825
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;